Alert archive / Wisconsin / Flash Flood Watches in 2016
Flash Flood Watch 10, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood watch at Sep 24, 2016, 2:22 PM CDT for 8 counties in Iowa; 7 counties in Minnesota; 11 counties in Wisconsin. It took effect at Sep 25, 2016, 12:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2016, 2:22 PM CDT (19:22 UTC)
- In effect from
- Sep 25, 2016, 12:00 AM CDT
- Expired
- Sep 25, 2016, 7:09 AM CDT
- In force
- 7 hr
- Issued by
- NWS La Crosse, WI
- Flood severity
- None
All 26 counties
Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 33 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
175 WGUS63 KARX 241922 FFAARX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 222 PM CDT SAT SEP 24 2016 ...MORE RAIN INTO SUNDAY...MORE FLOODING POSSIBLE... .SHOWERS AND THUNDERSTORMS RETURN FOR LATE TONIGHT THROUGH SUNDAY. HEAVY RAIN IS POSSIBLE. AMOUNTS FROM 1/2 TO 1 INCH ARE EXPECTED...BUT COULD LOCALLY BE HIGHER. WHILE THESE AMOUNTS WOULD NOT NORMALLY BE A CONCERN...GROUNDS ARE SO SATURATED FROM RECENT RAINS THAT EVEN A QUICK INCH OF RAIN WOULD CAUSE MORE RISES ON RIVERS AND STREAMS...ALONG WITH A THREAT FOR FLASH FLOODING. MUD OR ROCK SLIDES ARE POSSIBLE IN HILLY TERRAIN. THOSE THAT LIVE IN AREAS HIT HARD BY RECENT RAINS...OR NEAR RIVERS AND STREAMS ALREADY RUNNING HIGH...SHOULD BE ESPECIALLY ALERT FOR MORE RAIN AND THE POTENTIAL FOR ADDITIONAL FLOODING. NEVER CROSS A FLOODED ROADWAY. IAZ008-009-018-019-MNZ079-086-087-094-095-250330- /O.NEW.KARX.FF.A.0010.160925T0500Z-160925T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-MOWER- FILLMORE- INCLUDING THE CITIES OF...OSAGE...CRESCO...CHARLES CITY... NEW HAMPTON...WABASHA...DODGE CENTER...ROCHESTER...AUSTIN... PRESTON 222 PM CDT SAT SEP 24 2016 ...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF IOWA AND SOUTHEAST MINNESOTA...INCLUDING THE FOLLOWING AREAS...IN IOWA... CHICKASAW...FLOYD...HOWARD AND MITCHELL. IN SOUTHEAST MINNESOTA...DODGE...FILLMORE...MOWER...OLMSTED AND WABASHA. * FROM MIDNIGHT CDT TONIGHT THROUGH SUNDAY AFTERNOON * ANOTHER 1/2 TO 1 INCH...LOCALLY HIGHER...EXPECTED FROM LATE TONIGHT INTO EARLY SUNDAY AFTERNOON. * GROUNDS ARE SATURATED AND CANNOT HANDLE ANY MORE RAINFALL. ANY ADDITIONAL RAIN WILL RUNOFF INTO RIVERS AND STREAMS...AND COULD RESULT IN MORE FLASH FLOODING. ROCK AND MUD SLIDES ALSO POSSIBLE IN HILLY TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ IAZ010-011-029-030-MNZ088-096-WIZ029-032>034-041>044-053>055- 250330- /O.NEW.KARX.FF.A.0010.160925T0500Z-160926T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-WINONA-HOUSTON-CLARK-BUFFALO- TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD- RICHLAND- INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...ELKADER... WINONA...CALEDONIA...NEILLSVILLE...ALMA...ARCADIA...WHITEHALL... BLACK RIVER FALLS...LA CROSSE...SPARTA...TOMAH...MAUSTON... FRIENDSHIP...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER 222 PM CDT SAT SEP 24 2016 ...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST IOWA...ALLAMAKEE...CLAYTON...FAYETTE AND WINNESHIEK. IN SOUTHEAST MINNESOTA...HOUSTON AND WINONA. IN WISCONSIN... ADAMS...BUFFALO...CLARK...CRAWFORD...JACKSON...JUNEAU...LA CROSSE...MONROE...RICHLAND...TREMPEALEAU AND VERNON. * FROM MIDNIGHT CDT TONIGHT THROUGH SUNDAY EVENING * ANOTHER 1/2 TO 1 INCH...LOCALLY HIGHER...EXPECTED FROM LATE TONIGHT THROUGH SUNDAY. * GROUNDS ARE SATURATED AND CANNOT HANDLE ANY MORE RAINFALL. ANY ADDITIONAL RAIN WILL RUNOFF INTO RIVERS AND STREAMS...AND COULD RESULT IN MORE FLASH FLOODING. ROCK AND MUD SLIDES ALSO POSSIBLE IN HILLY TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ RIECK
3 follow-up statements
991 WGUS63 KARX 250156 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 856 PM CDT SAT SEP 24 2016 ...MORE RAIN INTO SUNDAY...MORE FLOODING POSSIBLE... .SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO WORK THROUGH THE AREA OVERNIGHT AND INTO EARLY SUNDAY AFTERNOON...WITH ADDITIONAL RAINFALL AMOUNTS OF ONE-QUARTER TO AS MUCH AS ONE INCH EXPECTED. WHILE THESE AMOUNTS WOULD NOT NORMALLY BE A CONCERN...GROUNDS ARE SO SATURATED FROM RECENT RAINS THAT EVEN A QUICK INCH OF RAIN WOULD CAUSE MORE RISES ON RIVERS AND STREAMS...ALONG WITH A THREAT FOR FLASH FLOODING. MUD OR ROCK SLIDES ARE POSSIBLE IN HILLY TERRAIN IF ANY HEAVY RAIN SETS UP. THOSE THAT LIVE IN AREAS HIT HARD BY RECENT RAINS...OR NEAR RIVERS AND STREAMS ALREADY RUNNING HIGH...SHOULD BE ESPECIALLY ALERT FOR MORE RAIN AND THE POTENTIAL FOR ADDITIONAL FLOODING. NEVER CROSS A FLOODED ROADWAY. IAZ008-009-018-019-MNZ079-086-087-094-095-251200- /O.CON.KARX.FF.A.0010.160925T0500Z-160925T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-MOWER- FILLMORE- INCLUDING THE CITIES OF...OSAGE...CRESCO...CHARLES CITY... NEW HAMPTON...WABASHA...DODGE CENTER...ROCHESTER...AUSTIN... PRESTON 856 PM CDT SAT SEP 24 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH SUNDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF IOWA AND SOUTHEAST MINNESOTA...INCLUDING THE FOLLOWING AREAS...IN IOWA...CHICKASAW...FLOYD...HOWARD AND MITCHELL. IN SOUTHEAST MINNESOTA...DODGE...FILLMORE...MOWER... OLMSTED AND WABASHA. * FROM MIDNIGHT CDT TONIGHT THROUGH SUNDAY AFTERNOON * ANOTHER 1/4 TO 1 INCH OF RAIN IS EXPECTED LATE TONIGHT THROUGH MIDDAY SUNDAY. * GROUNDS ARE SATURATED AND CANNOT HANDLE ANY MORE RAINFALL. ANY ADDITIONAL RAIN WILL RUN OFF INTO RIVERS AND STREAMS...AND COULD RESULT IN MORE FLASH FLOODING. ROCK AND MUD SLIDES ARE ALSO POSSIBLE IN HILLY TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ IAZ010-011-029-030-MNZ088-096-WIZ029-032>034-041>044-053>055- 251200- /O.CON.KARX.FF.A.0010.160925T0500Z-160926T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-WINONA-HOUSTON-CLARK-BUFFALO- TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD- RICHLAND- INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...ELKADER... WINONA...CALEDONIA...NEILLSVILLE...ALMA...ARCADIA...WHITEHALL... BLACK RIVER FALLS...LA CROSSE...SPARTA...TOMAH...MAUSTON... FRIENDSHIP...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER 856 PM CDT SAT SEP 24 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH SUNDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST IOWA...ALLAMAKEE...CLAYTON...FAYETTE AND WINNESHIEK. IN SOUTHEAST MINNESOTA...HOUSTON AND WINONA. IN WISCONSIN... ADAMS...BUFFALO...CLARK...CRAWFORD...JACKSON...JUNEAU...LA CROSSE...MONROE...RICHLAND...TREMPEALEAU AND VERNON. * FROM MIDNIGHT CDT TONIGHT THROUGH SUNDAY EVENING * ANOTHER 1/4 TO 1 INCH OF RAIN IS EXPECTED FROM LATE TONIGHT THROUGH SUNDAY. * GROUNDS ARE SATURATED AND CANNOT HANDLE ANY MORE RAINFALL. ANY ADDITIONAL RAIN WILL RUNOFF INTO RIVERS AND STREAMS...AND COULD RESULT IN MORE FLASH FLOODING. ROCK AND MUD SLIDES ARE ALSO POSSIBLE IN HILLY TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
297 WGUS63 KARX 250947 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 447 AM CDT SUN SEP 25 2016 ...LOCALIZED FLOODING POSSIBLE TODAY... .A QUICK 1/4 TO 1 INCH OF RAIN IS POSSIBLE AND THIS MAY LEAD TO ISOLATED FLASH FLOODING. WHILE THESE AMOUNTS WOULD NOT NORMALLY BE A CONCERN...GROUNDS ARE SO SATURATED FROM RECENT RAINS THAT EVEN A QUICK INCH OF RAIN WOULD CAUSE SOME PONDING OF WATER AND RISES ON STREAMS AND RIVERS ALONG WITH A LOCALIZED THREAT FOR FLASH FLOODING. MUD OR ROCK SLIDES ARE POSSIBLE IN HILLY TERRAIN. THOSE LIVING IN AREAS HIT HARD BY RECENT RAINS...OR NEAR RIVERS AND STREAMS ALREADY RUNNING HIGH SHOULD BE ESPECIALLY ALERT FOR MORE RAIN AND THE POTENTIAL FOR ADDITIONAL FLOODING. NEVER CROSS FLOODED ROADWAYS. IAZ008-009-018-019-MNZ079-086-087-094-095-251800- /O.CON.KARX.FF.A.0010.000000T0000Z-160925T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-MOWER- FILLMORE- INCLUDING THE CITIES OF...OSAGE...CRESCO...CHARLES CITY... NEW HAMPTON...WABASHA...DODGE CENTER...ROCHESTER...AUSTIN... PRESTON 447 AM CDT SUN SEP 25 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA. * UNTIL 1 PM CDT THIS AFTERNOON * A QUICK 1/4 TO LOCALLY 1 INCH OF RAIN IS POSSIBLE. * GROUNDS ARE SATURATED AND CANNOT HANDLE ANY MORE RAINFALL. ANY ADDITIONAL RAIN WILL RUN OFF INTO RIVERS AND STREAMS...AND COULD RESULT IN FLASH FLOODING. ROCK AND MUD SLIDES ARE ALSO POSSIBLE IN HILLY TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ IAZ010-011-029-030-MNZ088-096-WIZ029-032>034-041>044-053>055- 251800- /O.CON.KARX.FF.A.0010.000000T0000Z-160926T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-WINONA-HOUSTON-CLARK-BUFFALO- TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD- RICHLAND- INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...ELKADER... WINONA...CALEDONIA...NEILLSVILLE...ALMA...ARCADIA...WHITEHALL... BLACK RIVER FALLS...LA CROSSE...SPARTA...TOMAH...MAUSTON... FRIENDSHIP...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER 447 AM CDT SUN SEP 25 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT INTO EARLY THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. * THROUGH EARLY THIS EVENING * A QUICK 1/4 TO LOCALLY 1 INCH OF RAIN IS POSSIBLE. * GROUNDS ARE SATURATED AND CANNOT HANDLE ANY MORE RAINFALL. ANY ADDITIONAL RAIN WILL RUNOFF INTO RIVERS AND STREAMS...AND COULD RESULT IN MORE FLASH FLOODING. ROCK AND MUD SLIDES ARE ALSO POSSIBLE IN HILLY TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ WETENKAMP
373 WGUS63 KARX 251209 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 709 AM CDT SUN SEP 25 2016 ...THREAT OF HEAVY RAINFALL DIMINISHED... .ALTHOUGH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE STILL EXPECTED TODAY...LATEST RADAR AND MODEL TRENDS SHOW THE THREAT FOR HEAVIER RAINFALL AND LOCALIZED FLOODING HAS DIMINISHED. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED. IAZ008-009-018-019-MNZ079-086-087-094-095-251315- /O.CAN.KARX.FF.A.0010.000000T0000Z-160925T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-MOWER- FILLMORE- INCLUDING THE CITIES OF...OSAGE...CRESCO...CHARLES CITY... NEW HAMPTON...WABASHA...DODGE CENTER...ROCHESTER...AUSTIN... PRESTON 709 AM CDT SUN SEP 25 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF IOWA AND SOUTHEAST MINNESOTA HAS BEEN CANCELLED. ALTHOUGH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE STILL EXPECTED TODAY...LATEST RADAR AND MODEL TRENDS SHOW THE THREAT FOR HEAVIER RAINFALL AND LOCALIZED FLOODING HAS DIMINISHED. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ IAZ010-011-029-030-MNZ088-096-WIZ029-032>034-041>044-053>055- 251315- /O.CAN.KARX.FF.A.0010.000000T0000Z-160926T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-WINONA-HOUSTON-CLARK-BUFFALO- TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD- RICHLAND- INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...ELKADER... WINONA...CALEDONIA...NEILLSVILLE...ALMA...ARCADIA...WHITEHALL... BLACK RIVER FALLS...LA CROSSE...SPARTA...TOMAH...MAUSTON... FRIENDSHIP...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER 709 AM CDT SUN SEP 25 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND WISCONSIN HAS BEEN CANCELLED. ALTHOUGH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE STILL EXPECTED TODAY...LATEST RADAR AND MODEL TRENDS SHOW THE THREAT FOR HEAVIER RAINFALL AND LOCALIZED FLOODING HAS DIMINISHED. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ DAS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood watch went out at Sep 24, 11:35 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Sep 24, 11:35 AM CDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1135 AM CDT Sat Sep 24 2016 .SHORT TERM...(Today and tonight) Issued at 344 AM CDT Sat Sep 24 2016 Main forecast concerns are on the potential for flash flooding tonight into early Sunday morning with heavy rainfall possible. Some light rain showers or drizzle is expected this morning mainly along and east of the Mississippi River. Then focus quickly turns to the potential for another round of thunderstorms tonight into Sunday morning along a cold front. Precipitable water values remain high across the region ahead of the front with values of 1.5 to 1.8. Looking at Standardized anomalies this is around plus 2 standard deviations above the mean. Warm cloud depths are also 3.5 to 4.0 KM. These parameters are all favorable for heavy rain. However, the storms looks to be progressive and this may help limit the flash flood potential. Also, forecast model QPF isn't overly impressive and generally produces widespread 1/4 to 1/2 inch amounts. Given the convective nature of the the rainfall and high precipitation efficiency, this is likely underdone. We more likely will see pockets of 3/4 to 1 inch amounts under the more concentrated areas of storms. We are very vulnerable to flash flooding with the recent heavy rains and ongoing flooding, so a flash flood watch may be needed later today. Held off on issuing one this morning given the latest CAMS showing the heaviest axis of rain could fall closer to the Interstate 35 corridor. If this axis of heavier rain takes a shift further east, a flash flood watch will be needed. Monitor later forecasts and statements closely today. We may also see a few stronger storms across southeast Minnesota and northeast Iowa with the potential for some gusty winds and maybe small hail. CAPE will be diminishing during the evening hours and shear is lagging behind the front so the overall severe weather threat, outside of heavy rain, looks low at this point. .LONG TERM...(Sunday through Friday) Issued at 344 AM CDT Sat Sep 24 2016 Upper level trough digs into the upper midwest late Sunday into Monday as low pressure deepens over southern Ontario. It will be rather breezy late Sunday into Sunday night as the low deepens. Strong winds are possible Sunday night as surface to 1 km lapse rates remain fairly steep and a trop fold dives through the region with PV 1.5 Pressure values lowering to around 650 mb. We may see some wind gusts to around 35 to 40 mph at times. The NAM is the most aggressive with this idea. Also, a few rain showers are possible mainly across central into northern Wisconsin. Monday looks to be a windy day across the region with northwest winds of 15 to 20 mph with gusts of 35 to 40 mph possible. We may even see some stronger gusts Monday afternoon across the open areas of southeast Minnesota and northeast Iowa. The upper low meanders across the Great Lakes Region from late Tuesday into Thursday as high pressure gradually builds into the local area. Once the high settles in we may see some morning of dense valley fog Thursday into Friday. Otherwise, mainly quiet weather is expected Wednesday into the the start of the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1135 AM CDT Sat Sep 24 2016 Solid area of ifr/mvfr cigs hanging across the region. Latest satellite imagery shows some erosion on the western flanks thanks to daytime mixing...but unsure if this will advance far enough east to see some improvement at krst. klse looks locked in. Both should experience some bump up this afternoon/early evening...but should hold at mvfr. Cold front will sweep across the region late tonight/Sunday. Expect an area of shra/ts with the front, more likely between 06-12z for that taf sites. Cigs will drop, as will vsbys. Look for improvement by late morning/afternoon with the passage of the front. May not get into clearing skies until later in the evening Sunday. && .HYDROLOGY...Through Sunday Issued at 344 AM CDT Sat Sep 24 2016 River flooding continues across much of the area today. Another round of heavy rainfall is possible tonight into early Sunday morning. At this time rainfall amounts of 3/4 to locally 1 inch are possible. Given the recent heavy rains/saturated grounds, flash flooding may become a concern again later tonight. It appears the heaviest rain will fall closer to the Interstate 35 corridor across Iowa into southern Minnesota. If this heavier axis of rain shifts any further east, a flash flood watch may be needed. Also, any areas that would see repeated rounds of thunderstorms tonight may experience flash flooding. There are signals in the forecast models that thunderstorms will become more scattered in nature through the overnight hours, so confidence was not high enough to hoist a flash flood watch at this time. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...WETENKAMP LONG TERM...WETENKAMP AVIATION....Rieck HYDROLOGY...WETENKAMP
Hazardous weather outlook, Sep 24, 4:59 AM CDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 459 AM CDT SAT SEP 24 2016 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-251200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 459 AM CDT SAT SEP 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT FLOODING CONTINUES ALONG MANY RIVERS AND STREAMS ACROSS THE AREA. THERE ARE SOME ROAD CLOSURES IN PLACE. THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THE STORMS MAY BE STRONG WITH HEAVY RAINFALL POTENTIALLY LEADING TO ADDITIONAL FLOODING. FLASH FLOODING MAY BECOME A CONCERN IF STORMS REPEAT OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY. THE MAIN THREAT FROM ANY STORMS WILL BE BRIEF HEAVY RAINFALL AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... FLOODING AND RAINFALL REPORTS WOULD BE APPRECIATED TONIGHT THROUGH SUNDAY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WETENKAMP
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 9:59 PM CDT | Areal Flood Warning | ARX | Chickasaw, Clayton, Fayette, Floyd | 12 hr |
| Sep 23, 9:57 PM CDT | Areal Flood Warning | ARX | Richland, Vernon | 12 hr |
| Sep 24, 7:20 AM CDT | Special Weather Statement | ARX | Adams, Juneau | 55 min |
Nearby
Flash Flood Watches in Wisconsin, 2016Flash Flood Watches in Iowa, 2016Flash Flood Watches in Minnesota, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.